Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 22, NWS Quad Cities, IA

June 12, 2008Benton County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 12, 2008, 2:44 AM CDT for Benton County, Iowa. It was in force for 16 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2008, 2:44 AM CDT (07:44 UTC)
Expired
Jun 12, 2008, 6:45 PM CDT
In force
16 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

County Benton County, IA

The radar

The Quad Cities radar (KDVN), 139 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 3:18 AM CDTHEAVY RAIN 11 Ssw Belle Plaine, IA1 INCH OF RAIN IN ABOUT 30 MINUTES.
Jun 12, 6:59 AM CDTFLASH FLOOD1 Sse Atkins, IAWATER FLOWING ACROSS BACKYARDS LIKE RIVERS. CREEKS AND STREAMS OUT OF THEIR BANKS.
Jun 12, 7:11 AM CDTHEAVY RAIN 2.25W Norway, IARAINFALL IN THE PAST 24 HOURS 2.25 INCHES. COCORAHS OBSERVER.
Jun 12, 7:12 AM CDTHEAVY RAIN 31 Sse Atkins, IARAINFALL SO FAR. STILL RAINING.
Jun 12, 7:48 AM CDTHEAVY RAIN 3.75Atkins, IARELAYED REPORT OF RAINFALL SO FAR. STILL RAINING.
Jun 12, 9:37 AM CDTHEAVY RAIN 2Belle Plaine, IATOTAL SO FAR. RAIN HAS STOPPED FOR NOW.
Jun 12, 10:03 AM CDTFLASH FLOOD4 Sw Van Horne, IAPRARIE CREEK IS WELL OUT OF ITS BANKS BY ABOUT 3 FEET. IS FLOODING SEVERL NEARBY CROP FIELDS.
Jun 12, 10:03 AM CDTHEAVY RAIN 2.544 Sw Van Horne, IA24 HOUR RAINFALL ENDING AT 9 AM.
Jun 12, 1:10 PM CDTHEAVY RAIN 1.48W Norway, IATOTAL RAINFALL FROM 7 AM TILL NOW. STILL RAINING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 255 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-479 J/kg
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 120744
FFWDVN
IAC011-121345-
/O.NEW.KDVN.FF.W.0022.080612T0744Z-080612T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
244 AM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF VINTON...

* UNTIL 845 AM CDT

* AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO URBANA...
  SHELLSBURG...MOUNT AUBURN AND GARRISON

ADDITIONAL RAINFALL OF BETWEEN 1 AND 2 INCHES IS EXPECTED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

LAT...LON 4229 9231 4229 9184 4186 9184 4186 9230
TIME...MOT...LOC 0744Z 180DEG 0KT 4207 9208

$$

WOLF
5 follow-up statements
000 
WGUS73 KDVN 120938
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
437 AM CDT THU JUN 12 2008

IAC011-121345-
/O.CON.KDVN.FF.W.0022.000000T0000Z-080612T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON IA-
437 AM CDT THU JUN 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
BENTON COUNTY...

AT 435 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE LIGHT TO MODERATE RAIN FALLING OVER BENTON COUNTY.  IN 
ADDITION...MORE THUNDERSTORMS OVER SOUTH CENTRAL IOWA WERE HEADING 
NORTHEAST TOWARD THE AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
VINTON...URBANA...SHELLSBURG...MOUNT AUBURN...BELLE PLAIN AND 
GARRISON

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.

LAT...LON 4229 9231 4229 9184 4186 9184 4186 9230
TIME...MOT...LOC 0937Z 180DEG 0KT 4207 9208

$$

WOLF
000 
WGUS53 KDVN 121256
FFWDVN
IAC011-121745-
/O.EXT.KDVN.FF.W.0022.000000T0000Z-080612T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
753 AM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF VINTON...

* UNTIL 1245 PM CDT

* AT 751 AM CDT...TRAINED WEATHER SPOTTERS REPORTED SIGNIFICANT 
FLASH FLOODING IN THE SOUTHEAST PART OF BENTON COUNTY AROUND THE 
TOWN OF ATKINS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO URBANA...
  SHELLSBURG...MOUNT AUBURN AND GARRISON

EXCESSIVE RUNOFF FROM THIS STORM IS CAUSING FLOODING OF FLOOD-PRONE
AND LOW LYING AREAS. MOVE IMMEDIATELY FROM THESE AREAS TO HIGHER 
GROUND.  

NEARLY 4 INCHES OF RAIN HAS FALLEN THIS MORNING IN ATKINS.

FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS OCCURRING.

LAT...LON 4229 9231 4229 9184 4186 9184 4186 9230
TIME...MOT...LOC 1253Z 180DEG 0KT 4207 9208

$$

WOLF
000 
WGUS73 KDVN 121414
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
912 AM CDT THU JUN 12 2008

IAC011-121745-
/O.CON.KDVN.FF.W.0022.000000T0000Z-080612T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON IA-
912 AM CDT THU JUN 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
BENTON COUNTY...

AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAINFALL HAVE MOVED NORTHEAST OUT OF THE 
EAST CENTRAL IOWA...BUT WEAKER SHOWERS WERE LINGERING OVER THE AREA. 
SPOTTER REPORTS AND DOPPLER RADAR INDICATED WIDESPREAD RAINFALL 
AMOUNTS AS HIGH AS 3 TO 4 INCHES HAS FALLEN ACROSS ESPECIALLY THE 
SOUTHERN HALF OF BENTON COUNTY. THUNDERSTORMS WITH ADDITIONAL HEAVY 
RAINFALL WERE DEVELOPING OVER SOUTH CENTRAL IOWA AND WILL MOVE INTO 
BENTON COUNTY LATER THIS MORNING. THIS WILL CONTRIBUTE TO FURTHER 
FLASH FLOODING ACROSS THE AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VINTON...
URBANA...SHELLSBURG...MOUNT AUBURN AND GARRISON

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

LAT...LON 4229 9231 4229 9184 4186 9184 4186 9230
TIME...MOT...LOC 1412Z 180DEG 0KT 4207 9208

$$

SHEETS
000 
WGUS53 KDVN 121717
FFWDVN
IAC011-122345-
/O.EXT.KDVN.FF.W.0022.000000T0000Z-080612T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1214 PM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF VINTON...

* UNTIL 645 PM CDT

* AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED VERY HEAVY RAINFALL FROM THUNDERSTORMS THAT ARE 
  REPEATEDLY MOVING OVER THE SOUTHEASTERN PORTIONS OF BENTON
  COUNTY.  RAINFALL RATES OF UP TO AN INCH AN HOUR ARE POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO URBANA...
  SHELLSBURG...MOUNT AUBURN AND GARRISON

THIS FLASH FLOOD WARNING EXTENDS THE EARLIER FLASH FLOOD WARNING 
FOR BENTON COUNTY.

WITH ADDITIONAL THUNDERSTORMS FORMING AND MOVING OVER THE SOUTHEAST 
CORNER OF BENTON COUNTY...ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS 
EXPECTED IN THE NEXT SEVERAL HOURS.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

LAT...LON 4229 9231 4229 9184 4186 9184 4186 9230
TIME...MOT...LOC 1714Z 180DEG 0KT 4207 9208

$$

LE
000 
WGUS73 KDVN 121916
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
212 PM CDT THU JUN 12 2008

IAC011-122345-
/O.CON.KDVN.FF.W.0022.000000T0000Z-080612T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON IA-
212 PM CDT THU JUN 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
BENTON COUNTY...

AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS HAD MOVED AWAY FROM BENTON COUNTY.  NORWAY IN 
BENTON COUNTY HAD RECEIVED 1.48 INCHES OF RAINFALL AS OF 110 PM... 
AND WAS CONTINUING TO RAIN. THIS HEAVY RAINFALL...COMBINED WITH THE 
ALREADY VERY SATURATED GROUND HAS PRODUCED FLASH FLOODING OVER 
PORTIONS OF BENTON COUNTY.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VINTON...
URBANA...SHELLSBURG...MOUNT AUBURN AND GARRISON

FLOODING OF SMALL STREAMS AND CREEKS...STREETS...UNDERPASSES AND LOW
LYING URBAN AREAS IS LIKELY.

LAT...LON 4229 9231 4229 9184 4186 9184 4186 9230
TIME...MOT...LOC 1912Z 180DEG 0KT 4207 9208

$$

LE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:24 PM CDT, 11 hours 20 minutes earlier.

Area forecast discussion, Jun 11, 3:24 PM CDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
324 PM CDT WED JUN 11 2008

.SYNOPSIS...
SW FLOW AHEAD OF UNSEASONABLY STRONG UPPER LOW OVER MT THIS
AFTERNOON WILL CONTINUE TO FEED DEEP MOISTURE NORTHWARD INTO THE
CENTRAL PLAINS. AT 18Z...THE ASSOCIATED SURFACE LOW WAS INDICATED
BY MSAS OVER N CENTRAL SD WITH COLD FRONT SOUTHWARD THROUGH
EASTERN NEB...INTO SW KS. DISSIPATING MCS FROM LAST THAT MOVED
ACROSS NW CWA TODAY HAS KEPT THICK CLOUD COVER OVER THE ENTIRE
AREA WHICH HAS HELD TEMPERATURES IN 60S AND 70S EXCEPT FOR THE FAR
SE. REMAINING SHOWERS HAVE LIFTED INTO FAR NE IA AND SW WI WITH
NEW THUNDERSTORMS WERE FIRING AT MID AFTERNOON ALONG THE PRIMARY
SYNOPTIC WARM FRONT EXTENDING EAST FROM THE LOW ACROSS SE SD AND
SOUTHERN MN. PRESSURE FALLS AXIS OVER WESTERN IA IN RECOVERING
UNSTABLE AIRMASS AHEAD OF THE COLD FRONT IS SETTING THE STAGE FOR
NEXT THUNDERSTORM COMPLEX. FAVORABLE FORCING...IN FORM OF 110 KT
UPPER JET ROUNDING UPPER TROUGH NEAR 4 CORNERS AT 12Z AND RECENT
INCREASING UPPER LEVEL DIFLUENCE EVIDENT ON WV IMAGERY OVER
KS...NEB INTO WESTERN IA WILL BE FAVORABLE FOR WIDESPREAD SEVERE
STORMS IN THAT REGION. THIS UPSTREAM ACTIVITY IS EXPECTED TO EVOLVE INTO
BROKEN LINES THAT WILL PUSH E-SE INTO EASTERN IA LATE TONIGHT.
REMNANTS OF THIS SYSTEM WILL PUSH SE THROUGH CWA THU WITH
REDEVELOPMENT...POSSIBLY SEVERE...IN AFTERNOON. WITH BOUNDARY IN
AREA THU NIGHT...ADDITIONAL THUNDERSTORMS LIKELY.

&&

.SHORT TERM...TONIGHT AND THURSDAY...
PRIMARY FOCUS IS ON RAIN POTENTIAL THAT WILL HAVE CRITICAL IMPACTS
TO ON-GOING FLOOD SITUATION. SECONDARY THREAT IS SEVERE POTENTIAL
LATE TONIGHT AND THU. WITH FEED OF HIGH THETA-E/PW AIRMASS
SHIFTING FROM WESTERN IA TONIGHT...TO EASTERN IA BY MIDDAY THU...
THUNDERSTORMS WILL HAVE POTENTIAL TO PRODUCE HEAVY RAINFALL AND
QPF REMAINS CHALLENGING. HAVE GONE CLOSE TO HPC VALUES WITH
EXPECTED INCOMING COMPLEX TONIGHT...GOING WITH .5 TO 1 INCH
AMOUNTS INTO PORTIONS OF EASTERN IA BETWEEN MIDNIGHT AND 6 AM.
WITH EMBEDDED HEAVIER AMOUNTS AND LOW FLASH FLOOD CRITERIA...WILL
GO AHEAD WITH FLASH FLOOD WATCH FOR ROUGHLY NW THIRD OF CWFA
STARTING AT MIDNIGHT AND CONTINUING INTO MIDDAY FRI.
AFOREMENTIONED JET LEVEL DIFLUENCE...AND MAIN TRACK OF H5
SHORTWAVES SHIFTS INTO CENTRAL CWFA TO SUPPORT CONTINUED
THUNDERSTORMS THU. WILL ALSO HAVE CONTINUED HEAVY RAINFALL THREAT.
HAVE ISSUED SECONDARY FLASH FLOOD WATCH SEGMENT FOR ALL BUT FAR NE
MO...AND W CENTRAL IL BEGINNING MID MORNING THU TO HIGHEST RISK
AREA FOR FLASH FLOODING DUE TO SATURATED SOIL CONDITIONS. HAVE
GONE WITH WIDESPREAD .5 TO 1 INCH QPF ACROSS THE CWFA...BUT WILL
CONTINUE TO HAVE POTENTIAL FOR LOCALLY MUCH HEAVIER AMOUNTS.

SEVERE POTENTIAL LATE TONIGHT WILL BE PRIMARILY IN FORM OF
DAMAGING WINDS WITH SOMEWHAT LESSER LARGE HAIL THREAT AS STORMS
ENTER EASTERN IA AFTER MIDNIGHT. ON THU...WITH OUTFLOW BOUNDARY
PUSHING THROUGH AREA AND FAVORABLE WIND SHEAR DEVELOPING BY
AFTERNOON...HPC HAS SLIGHT RISK OVER ENTIRE AREA POTENTIAL FOR
SUPERCELLS AND ASSOCIATED SEVERE THREATS. ..SHEETS..

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...
HEAVY RAIN AND SOME SEVERE WEATHER THURSDAY NIGHT WITH IMPACTS TO
ONGOING RIVER FLOODING MAIN FORECAST ISSUE.

MODELS TRENDING COLDER AFTER DAY 3 WITH GOOD INITIALIZATION WITH HI-
RES ECMWF AND NAM-80 BEST ON VERIFICATION AT 12-18Z AND USED FIRST 48
HOURS.  THEN...HI-RES ECMWF PRIMARY GUIDANCE AFTER 48 HOURS WITH SOME
INPUTS FROM GFS/GEFS THERMAL FIELDS.

THURSDAY NIGHT...MODERATE INSTABILITY AND FORCING COUPLED WITH HIGH
MOISTURE LEVELS SUPPORT AREAS OF STRONG TO ISOLATED SEVERE
THUNDERSTORMS IN EVENING ALONG AND AHEAD OF SURFACE FRONT WITH
MODERATE TO LOCALLY HEAVY RAINS OF .5 TO 1.5+ INCHES WITH SOME
TRAINING/BACKBUILDING POSSIBLE FROM LOW LEVEL JET OF 40-50 KTS TO
SUPPORT ISOLATED 2+ INCH AMOUNTS. THIS TO ADD ENOUGH MOISTURE WITH
EXISTING VERY MOIST SOILS AND HIGH TO LOCALLY RECORD RIVER LEVELS TO
HAVE FLASH FLOOD WATCH ALL BUT SE 1/3 OVERNIGHT INTO EARLY FRIDAY
MORNING.  HAVE ADDED SEVERE WORDING WITH HEAVY RAINS DUE TO SERIOUS
ONGOING FLOODING EVENT OVER MUCH OF AREA. MIN TEMPS HAVE UPPED A
DEGREE OR TWO WITH CLOUDS AND WAA.

FRIDAY...TRIMMED POPS TO SE SECTIONS WITH MODERATE AMOUNTS IN AM
SOUTH 1/3 AND SOME PARTIAL CLEARING NW IN MID/LATE PM AS FRONT PASSES
SE. TEMPERATURES WITH CLOUDS COOLEST SE IN MID 70S AND UPPER 70S TO
NEAR 80F FAR NW WITH MORE PM SUNSHINE.

FRIDAY NIGHT THROUGH SATURDAY...QUIET WITH NEAR NORMAL TEMPERATURES
AS HIGH/S LOWER TO MIDDLE 80S EXPECTED AND MIN TEMPS OF 60 TO 65F
AHEAD OF NEXT DIGGING SHORT WAVE FROM PACIFIC NORTHWEST. WEST TO
SOUTHWEST WINDS OF 5 TO 15 MPH AND MODERATE HUMIDITY TO KEEP AREA
FROM FEELING TOO WARM WITH MODEST HEAT INDICES.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...CHANCE POPS WITH INDICATIONS
OF INTENSIFYING COLD FRONT TO ALLOW FOR LIGHT TO MODERATE RAIN EVENT
WITH TIMING AND PHASING OF ENERGY MAIN QUESTION THAT WAVELENGTH
ANALYSIS SUGGEST TO TAKE ANOTHER 12-24 HOURS TO CLARIFY. STRONG CAA
NOT TO OCCUR UNTIL MID TO LATE PM SUNDAY WITH POSSIBLY GUSTY NW
WINDS AND FALLING TEMPERATURES.

MONDAY THROUGH WEDNESDAY...LOWERED TEMPERATURES ABOUT 5 DEGREE TO
BELOW NORMAL WITH SOME POTENTIAL FURTHER LOWERING MIN TEMPS MAY
NEEDED AS SEASONALLY STRONG CANADIAN HIGH PRESSURE MOVES IN.  LOW
HUMIDITIES AND MODEST WIND TO MAKE FOR GOOD OUTDOOR WEATHER.  SOME
INDICATION OF NEXT SYSTEM TO IMPACT AREA LATE WEDNESDAY BUT LEFT
DRY FOR NOW.   ..NICHOLS..

&&

.AVIATION...
CONDITIONS WILL REMAIN VFR THROUGH MIDNIGHT WITH SOUTH WINDS
REMAINING RATHER BRISK AT 15 TO 25 KTS INTO THE EVENING. AFTER
MIDNIGHT...A LINE OF THUNDERSTORMS WILL LIKELY MOVE OUT OF CENTRAL
AND NORTHERN IA IMPACTING MAINLY THE CID AND DBQ TERMINALS BEFORE
SUNRISE...AND POSSIBLY PUSHING TOWARD MLI AROUND SUNRISE. THESE
STORMS MAY DROP CIGS AND VISIBILITIES INTO IFR RANGE WITH HEAVY
RAINFALL AND HAVE THE POTENTIAL TO PRODUCE WIND GUSTS GREATER THAN
40 KTS.

&&

.HYDROLOGY...
HISTORIC RIVER FLOOD CONTINUES ACROSS MUCH OF THE CWA ON THE IOWA
SIDE OF THE MISSISSIPPI RIVER. MOST CRESTS HAVE BEEN ADJUSTED UPWARD
FROM YESTERDAY...AS WE GET A BETTER HANDLE ON THE SHEER AMOUNT OF
WATER COMING DOWN THESE RIVERS. THE MOST NOTABLE CHANGES WERE ON THE
DES MOINES RIVER...AND THOSE UPWARD ADJUSTMENTS WERE DUE TO CHANGES
IN PLANNED RELEASES FROM RED ROCK DAM UPSTREAM.

THE FORECAST RAINFALL SHOULD NOT ADD TO THE CRESTS EXPECTED ON THE
CEDAR AND IOWA RIVERS. ON THE MISSISSIPPI RIVER...HOWEVER...THE
FORECAST RAINFALL MAY INDEED ADD TO THE CREST ON THAT RIVER...
ESPECIALLY DOWNSTREAM OF THE QUAD CITIES WHERE THE MOST-SWOLLEN
RIVERS EMPTY INTO IT.  JAZ

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY
     MORNING FOR BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-IOWA-
     JACKSON-JOHNSON-JONES-LINN.

     FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING
     FOR CLINTON-DES MOINES-HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY
     MORNING FOR JO DAVIESS.

     FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING
     FOR CARROLL-MERCER-ROCK ISLAND-STEPHENSON-WHITESIDE.

MO...NONE.
&&

SHEETS/NICHOLS/JAZ
Hazardous weather outlook, Jun 11, 4:59 AM CDT, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 AM CDT WED JUN 11 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-121000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
459 AM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AFTER
MIDNIGHT ACROSS EASTERN IOWA...MAINLY WEST OF A LINE FROM DUBUQUE TO
FAIRFIELD. THE MAIN THREAT WILL BE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SIGNIFICANT SEVERE WEATHER AND FLASH FLOOD EVENT IS EXPECTED
THURSDAY AND THURSDAY NIGHT ACROSS THE REGION. THE MAIN THREAT WILL
BE WIDESPREAD DAMAGING WINDS GREATER THAN 75 MPH AND LARGE HAIL...
BUT A TORNADO OR TWO IS ALSO POSSIBLE. IN ADDITION...HEAVY RAINS OF
1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS WILL CAUSE SERIOUS FLASH
FLOODING. THIS AMOUNT OF RAIN WILL EITHER AGGRAVATE OR WORSEN RIVER
FLOODING THAT IS ALREADY AT RECORD LEVELS AT SOME LOCATIONS.

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY. SEVERE
WEATHER IS NOT ANTICIPATED.

MODERATE TO MAJOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER
WITH MODERATE TO RECORD FLOODING ON MANY EASTERN IOWA AND NORTHWEST
ILLINOIS TRIBUTARY RIVERS. DETAILED INFORMATION CAN BE FOUND IN THE
LATEST FLOOD STATEMENT PRODUCT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AFTER MIDNIGHT...AND AGAIN
THURSDAY AND THURSDAY NIGHT.

HAASE

In the hours before

Special weather statement, Jun 11, 11:03 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1103 PM CDT WED JUN 11 2008

IAZ040-041-051-052-063-064-076-077-120615-
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON
1103 PM CDT WED JUN 11 2008

...STRONG THUNDERSTORMS MOVING IN AFTER MIDNIGHT...

A LARGE LINE OF STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL AND
SOUTHWEST IOWA SHOULD MOVE INTO THE INDEPENDENCE...CEDAR
RAPIDS...IOWA CITY...MARENGO AND WASHINGTON AREAS BETWEEN MIDNIGHT
AND 2 AM. THE THUNDERSTORMS WILL LIKELY LOSE SOME OF THEIR
STRENGTH BY THE TIME THEY REACH EASTERN IOWA. HOWEVER...THEY WILL
STILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINS AND STRONG WIND GUSTS.

A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE AREA LATE TONIGHT
INTO FRIDAY.

DLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:16 AM CDTFlash Flood WarningDVNBuchanan6 hr
Jun 12, 5:26 AM CDTFlash Flood WarningDVNIowa6 hr
Jun 12, 6:28 AM CDTFlash Flood WarningDVNLinn12 hr
Jun 12, 9:10 AM CDTSevere Thunderstorm WarningDVNClinton, Jackson28 min
Jun 12, 9:31 AM CDTSevere Thunderstorm WarningDVNClinton, Jackson29 min
Jun 12, 1:16 PM CDTFlash Flood WarningDVNDelaware, Dubuque, Jones6 hr
Jun 12, 1:42 PM CDTSevere Thunderstorm WarningDVNJackson33 min
Jun 12, 3:18 PM CDTFlash Flood WarningDVNCedar, Jefferson, Johnson, Washington6 hr
Jun 12, 3:32 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson, Jones28 min
Jun 12, 3:35 PM CDTSevere Thunderstorm WarningDVNDubuque25 min
Jun 12, 4:05 PM CDTSevere Thunderstorm WarningDVNBenton32 min
Jun 12, 4:34 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson32 min
Jun 12, 4:37 PM CDTFlash Flood WarningDVNJackson6 hr
Jun 12, 5:07 PM CDTSevere Thunderstorm WarningDVNScott38 min
Jun 12, 5:14 PM CDTTornado WarningDVNVan Buren31 min
Jun 12, 5:25 PM CDTSevere Thunderstorm WarningDVNJefferson50 min
Jun 12, 5:32 PM CDTSevere Thunderstorm WarningDVNIowa, Keokuk27 min
Jun 12, 5:35 PM CDTFlash Flood WarningDVNVan Buren6 hr
Jun 12, 5:42 PM CDTAreal Flood WarningDVNBenton, Buchanan, Linn12 hr
Jun 12, 5:49 PM CDTTornado WarningDVNJefferson, Van Buren26 min
Jun 12, 5:56 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Iowa, Johnson, Jones and 1 more37 min
Jun 12, 5:57 PM CDTTornado WarningDVNHenry, Jefferson, Van Buren12 min
Jun 12, 6:01 PM CDTTornado WarningDVNVan Buren34 min
Jun 12, 6:03 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Louisa, Washington42 min
Jun 12, 6:14 PM CDTTornado WarningDVNHenry, Louisa, Washington27 min
Jun 12, 6:17 PM CDTAreal Flood WarningDVNDelaware, Dubuque, Jones12 hr
Jun 12, 6:20 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee, Louisa40 min
Jun 12, 6:30 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Dubuque, Jones, Linn30 min
Jun 12, 6:31 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Van Buren33 min
Jun 12, 6:38 PM CDTSevere Thunderstorm WarningDVNLouisa, Muscatine, Scott52 min
Jun 12, 6:48 PM CDTFlash Flood WarningDVNIowa, Keokuk6 hr
Jun 12, 6:57 PM CDTFlash Flood WarningDVNDes Moines, Henry, Louisa, Muscatine6 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.